Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2013, 2:21 AM EDT for Madison County, Oneida County, New York. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 2:21 AM EDT (06:21 UTC)
- Expired
- Jun 28, 2013, 12:15 PM EDT
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 83 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:19 AM EDT | FLASH FLOOD | Chadwicks, NY | SAUQUOIT CREEK FLOODING. ONEIDA STREET CLOSED FROM WASHINGTON MILLS TO SAUQUOIT. |
| Jun 28, 4:08 AM EDT | FLASH FLOOD | Clinton, NY | SIGNIFICANT FLOODING OF VILLAGE ROADS INCLUDING UP TO 4 FEET OF WATER ON COLLEGE STREET. |
| Jun 28, 5:40 AM EDT | FLASH FLOOD | Whitesboro, NY | MAJOR FLOODING WITH WATER SURROUNDING HOMES IN WHITESBORO AREA ALONG SAUQUOIT CREEK |
| Jun 28, 8:47 AM EDT | FLASH FLOOD | Oneida Castle, NY | FLOODING CAUSING EVACUATION OF TRAILER PARK |
| Jun 28, 9:00 AM EDT | FLASH FLOOD | Stockbridge, NY | MAJOR FLASH FLOODING IN STOCKBRIDGE ALONG THE ONEIDA CREEK. RESIDENTS EVACUATED. LEVEE BREACHED. |
| Jun 28, 9:57 AM EDT | FLASH FLOOD | 2 Se Oneida, NY | NUMEROUS ROADS FLOODED... EVACUATIONS TAKING PLACE ALONG THE ONEIDA CREEK IN THE LOW-LYING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
885
WGUS51 KBGM 280621
FFWBGM
NYC053-065-281215-
/O.NEW.KBGM.FF.W.0016.130628T0621Z-130628T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 AM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN CENTRAL NEW YORK...
ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 815 AM EDT
* AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL MOVING INTO ONEIDA AND EASTERN MADISON
COUNTIES IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMILTON...
NEW HARTFORD...ROME AND UTICA.
RAINFALL OF 2 TO 3 INCHES IS EXPECTED DURING THE PRE DAWN HOURS
WHICH WILL CAUSE RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND
POOR DRAINAGE AREAS IN AND NEAR THESE LOCATIONS.
THIS STORM HAS A HISTORY OF MAJOR FLASH FLOODING IN CHENANGO COUNTY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4334 7507 4330 7514 4326 7515 4322 7507
4305 7521 4288 7520 4287 7525 4279 7525
4275 7528 4273 7579 4312 7564 4324 7555
$$
DJN2 follow-up statements
985
WGUS71 KBGM 280743
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 AM EDT FRI JUN 28 2013
NYC053-065-281215-
/O.CON.KBGM.FF.W.0016.000000T0000Z-130628T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON NY-ONEIDA NY-
343 AM EDT FRI JUN 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
SOUTHERN ONEIDA AND EASTERN MADISON COUNTIES...
AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA OF ONEIDA AND MADISON
COUNTIES. EXPECT THE HEAVY RAINFALL TO CONTINUE UNTIL AROUND
SUNRISE. ADDITIONAL RAINFALL OF AROUND 1 INCH OR SO IS EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMILTON...
NEW HARTFORD...ROME AND UTICA.
THE SAQUOIT CREEK IN CHADWICKS AND NEW HARTFORD WAS REPORTED TO BE
FLOODING AS OF EARLY THIS MORNING. ADDITIONAL RISES WILL OCCUR ON THE
SAQUOIT CREEK. ONEIDA STREET FROM WASHINGTON STREET TO SAQUOIT WAS
FLOODED.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4334 7507 4330 7514 4326 7515 4322 7507
4305 7521 4288 7520 4287 7525 4279 7525
4275 7528 4273 7579 4312 7564 4324 7555
$$
DJN109
WGUS51 KBGM 281154
FFWBGM
NYC053-065-281615-
/O.EXT.KBGM.FF.W.0016.000000T0000Z-130628T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 AM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN MADISON COUNTY IN CENTRAL NEW YORK...
SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 1215 PM EDT.
* AT 745 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED BETWEEN 2 AND 4 INCHES OF RAIN
HAS FALLEN OVERNIGHT FROM SOUTHERN ONEIDA COUNTY TO SOUTHEAST
MADISON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMILTON...
NEW HARTFORD...ROME AND UTICA.
THE RAINFALL HAS CAUSED MAJOR FLASH FLOODING IN THE WHITESBORO AREA
AND NUMEROUS ROAD WASHOUTS THROUGHOUT SOUTHERN ONEIDA COUNTY AND
SOUTHEAST MADISON COUNTY.
RUNOFF FROM THE HEAVY RAINS WILL CONTINUE TO CAUSE FLOODING OF
STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS IN MANY
FLOOD PRONE AREAS OF SOUTHERN ONEIDA AND SOUTHEAST MADISON COUNTY
UNTIL MID DAY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4334 7507 4330 7514 4326 7515 4322 7507
4305 7521 4288 7520 4287 7525 4279 7525
4275 7528 4273 7579 4312 7564 4324 7555
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:01 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 28, 2:01 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 AM EDT FRI JUN 28 2013
.SYNOPSIS...
RAIN...POTENTIALLY HEAVY AT TIMES...WILL OVERSPREAD THE REGION
TONIGHT. UNSETTLED WEATHER WILL THEN CONTINUE RIGHT THROUGH THE
WEEKEND AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE
AREA.
&&
.NEAR TERM /THROUGH TODAY/...
1230 AM UPDATE...SFC LOW PRES CURRENTLY OVER THE POCONOS WILL
CONTINUE TO LIFT NORTH INTO EASTERN NEW YORK BY DAYBREAK. HEAVY
RAINS HAVE LIFTED NORTH FROM THE WYOMING VALLEY AND PIKE COUNTY
BUT VERY HEAVY RAINFALL RATES WILL CONTINUE FOR THE NEXT SEVERAL
HOURS ACROSS THE WESTERN CATSKILLS AND NORTHERN SUSQUEHANNA
REGION. SEVERAL ACTIVE FLASH FLOOD WARNING ARE IN EFFECT AND MORE
WILL LIKELY BE NECESSARY IN PARTS OF THE WESTERN CATSKILLS.
745 PM UPDATE... MCV/S CONT TO AFFECT THE VICINITY OF THE CWA.
ONE SUCH WV IS PUSHING INTO WRN NY AND ANOTHER ONE IS MVG NORTH
ACRS ERN PA AND CAN BE SEEN ON REGIONAL RADAR MOSAICS. THIS
CAUSING ENTIRE SYSTEM TO CONGEAL INTO HVY RAIN EVENT FOR THE CWA
WITH FLASH FLOODING APPEARING IMMINENT OVRNGT.
AS SFC LOW HEADS OFF TO THE NORTHEAST IT WL DEEPEN THRU MRNG.
THEREFORE STILL LOOKING AT MODERATE TO HVY RAIN TONIGHT WITH
EMBEDDED THUNDER. NUMEROUS BNDRYS LURKING ACRS THE REGION THUS
EXPECT CONTD DVLPMNT THRU MOST OF THE OVRNGT. WL KEEP FLASH FLOOD
WATCH GOING FOR ENTIRE AREA THRU FRIDAY AFTN WITH MORE RAIN TO
COME FM LWR MICHIGAN IN ASSOC WITH MAIN UPR LVL LOW. WL ALLOW
LATER SHIFTS TO DECIDE ON WHETHER TO EXTND FFA THRU FRIDAY.
3 PM UPDATE...
VERY NEAR TERM FCST PERIOD SHAPING UP TO BE EXTREMELY ACTIVE WITH
DUAL FLASH FLOOD AND SEVERE CONCERNS PERSISTING WELL INTO THE
OVERNIGHT HRS. LATEST (QUICK LOOK) SFC ANALYSIS PLACES STATIONARY
FRONT ALONG A IPT...MPO...MGJ LINE WITH DEWPOINTS SOUTH OF THIS
FRONT HOVERING IN THE LOW 70S WITH MIDDLE 60S TO ITS NORTH.
CURRENT LINE OF THINKING IS THAT THIS BOUNDARY WILL HAVE LIMITED
IMPACT ON SEVERE POTENTIAL AS AREAS NORTH OF THE BOUNDARY STILL
SHOWING WEAK TO MODERATE INSTABILITY (1000-1500 J/KG) PER LATEST
SPC MESO PAGE. DEEP LAYER SHEAR APPEARS TO BE INCREASING THIS HR
IN ADVANCE OF A MCV (NOTED ON AFTERNOON VIS IMAGERY) MOVING NORTH
FROM CENTRAL MD THIS HR. IN ADVANCE OF THIS FEATURE...SPC MESO
GRAPHICS SHOW A NORTHWARD LIFTING CORRIDOR OF 30-35KT DEEP LAYER
SHEAR APPROACHING SOUTHERN PORTIONS OF OUR FCST AREA. THAT
SAID...SEVERE POTENTIAL LOOKS TO INCREASE WITHIN THE NEXT FEW
HRS...WITH THE TREAT MAINLY CONFINED TO AREAS IN NORTHEASTERN PA
AND THE FAR SOUTHERN CATSKILLS. AS ALWAYS WITH A LINGERING LOW-
LEVEL BOUNDARY IN PLACE...TRENDS WILL DEFINITELY HAVE TO BE
MONITORED AS THESE FEATURES NOTORIOUSLY ENHANCE LOW-LEVEL SHEAR
AND HELICITY WHICH CAN DRAMATICALLY INCREASE THE SEVERE WX
POTENTIAL ACROSS THESE AREAS. IN ANY EVENT...WE THINK SEVERE TREAT
WILL GRADUALLY COME TO END BY 8-9PM WITH LOSS OF DAYTIME HEATING
WITH FOCUS RAPIDLY TRANSITIONING TO A HYDRO EVENT.
EARLY EVENT REPORTS FROM CENTRAL PA ARE ANYTHING BUT COMFORTING
THIS HR WITH EVENT TOTAL RAINFALL ALREADY ECLIPSING 6" IN SOME
LOCATIONS ACROSS CTP/S FCST AREA. WATER VAPOR IMAGERY OVER THE
PAST FEW HRS HAS SHOWN A GRADUAL SLOWDOWN OF THE UPPER-LEVEL VORT
CENTER CURRENTLY MOVING THROUGH WESTERN PA. AHEAD OF THIS
SYSTEM...LOW-LEVEL WARM AIR ADVECTION CONTINUING TO INCREASE THIS
AFTERNOON AS THE LOWER BRANCH OF A DEVELOPING COUPLED DIRECT JET
CIRCULATION CONTINUES TO STRENGTHEN OVER TIME. 12Z FCST MODELS IN
FAIRLY GOOD AGREEMENT THIS AFTERNOON THAT 850-HPA WINDS WILL
INCREASE TO NEAR 40 KTS BY EARLY EVENING...PROVING MORE THAN
SUFFICIENT TO TRANSPORT AN ANOMALOUSLY TROPICAL AIRMASS NORTHWARD
(PWATS NEAR 2") INTO CENTRAL NY AND NORTHEASTERN PA. QUICK LOOK
AT VARIOUS ISENTROPIC MAPS CLEARLY SHOWS THE AFOREMENTIONED FRONT
EVENTUALLY ROTATING NORTHWEST THROUGH THE EVENING/OVERNIGHT AS
MID-LEVEL WAVE TAKES ON A MORE AND MORE NEGATIVE TILT WITH TIME.
AS THIS OCCURS...MODEL CONSENSUS IS FOR INCREASING ISENTROPIC
ASCENT ALONG THE 295-300K SURFACES WITH BEST UPGLIDE EXPECTED FROM
THE LWR WYOMING VLY NORTHEAST THROUGH POCONOS AND WESTERN
CATSKILLS. AS A RESULT...BEST FLASH FLOOD POTENTIAL APPEARS TO BE
EAST OF THE I-81 CORRIDOR WITH HEAVY EMPHASIS PLACED ON THE
AFOREMENTIONED LOCATIONS...ESPECIALLY AS THE OVERNIGHT HRS
CONTINUE ON. THAT SAID...REMAINDER OF THE FCST AREA IS BY NO MEANS
OUT OF DANGER AS PRECIP RATES OF 2-3"/HR WILL OVERSPREAD A GOOD
MAJORITY OF THE FCST REGION. FOR THESE REASONS...FLASH FLOOD WATCH
WILL REMAIN INTACT AS IS WITH NO CHANGES PLANNED AT THIS TIME. IN
TOTAL...BASIN AVERAGE RAINFALL TOTALS OF 1-2" CERTAINLY APPEAR
LIKELY ACROSS THE ENTIRE FCST AREA...WITH LOCAL AMOUNTS OF 3-5"
POSSIBLE ACROSS AREAS THAT EXPERIENCE ANY TRAINING OF HEAVY RAIN
CENTROIDS. IN SHORT...A VERY BUSY EVENING/OVERNIGHT PERIOD
IS EXPECTED.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
3 PM UPDATE...
VERY UNSETTLED WEATHER TO PERSIST RIGHT THROUGH THE UPCOMING
WEEKEND AS UPPER WAVE CLOSES OFF OVER OUR REGION. HAVE OFFERED
MAINLY SCT POPS DURING THE OVERNIGHT HRS WITH A DIURNAL INCREASE
TO NUMEROUS SHWRS/ISO STORMS DURING THE DAYLIGHT HRS. COOLER
TEMPS EXPECTED TOMORROW AS NORTHWEST FLOW PREVAILS ACROSS THE
REGION ON THE BACKSIDE OF THE FIRST WAVE PROGGED TO MOVE THROUGH
TONIGHT...WITH SLIGHT MODERATION EXPECTED THROUGH THE WEEKEND AS
SOUTHWESTERLY FLOW INCREASE ALOFT AS SYSTEM CLOSES OFF TO OUR
WEST. GENERALLY USED MET/MAV BLEND FOR TEMPS THROUGH THE PERIOD.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
1 PM THU DISC... GLOBAL MODEL/WPC CONSENSUS CONTS TO SUGGEST QUITE AN
AMPLIFIED PATN FOR THIS TIME OF YEAR...WITH A SIG WRN
CONUS/CANADIAN RIDGE...AND ERN CONUS TROUGH. THIS LIKELY SPELLS A
WET PATN FOR NY/PA...WITH A SUSTAINED DEEP SRLY FLOW...AND LIKELY
S/WV IMPULSES RIDING NWD/NEWD UP THE FRONT SIDE OF THE
AFOREMENTIONED TROUGH AXIS. THUS...SCTD-NUMEROUS/LIKELY POPS WILL
BE RETAINED FOR MUCH OF THE PD.
ALTHOUGH MUGGY CONDS ARE FORESEEN...PERSISTENT PCPN SHOULD KEEP
HIGH TEMPS IN THE 70S-LWR 80S EACH DAY.
PREV DISC... 400 AM EDT UPDATE...
PREVIOUS FORECAST IS IN GOOD SHAPE. MINOR CHANGES TO THE TEMPS WERE
MADE. KEPT POPS THE SAME.
EARLIER DISC... 420 PM WED UPDATE... CONCERNS CONTINUE TO RISE
THIS AFTERNOON FOR A POTENTIAL SIGNIFICANT HYDROLOGIC EVENT FOR
PORTIONS OF THE EAST COAST LATE THIS WEEKEND INTO MIDWEEK AS A
STAGNANT NORTH-SOUTH MERIDIONAL FLOW PATTERN TRANSPORTS LARGE
AMOUNTS OF TROPICAL MOISTURE NORTH INTO THE MIDDLE ATLANTIC AND
NEW ENGLAND REGIONS. LATEST 12Z GEFS STANDARDIZED ANOMALY GRAPHICS
CONTINUE TO ADVERTISE AN INCREASINGLY BLOCKY PATTERN WITH VERY
AMPLIFIED HIGH PRESSURE DEVELOPING ACROSS THE INTERMOUNTAIN WEST
WITH ADDITIONAL DOWNSTREAM RIDGING EXPECTED TO STRENGTHEN OVER
TIME ACROSS THE NORTHERN ATLANTIC. AS HAS BEEN ADVERTISED OVER THE
PAST FEW DAYS...VERY DEEP TROUGHING WILL DEVELOP WEST OF OUR
FORECAST REGION WITH THE ASSOCIATED TROUGH AXIS EXPECTED TO EXTEND
WELL SOUTH INTO THE GULF OF MEXICO BY EARLY WEEK. AS AN INDICATION
OF HOW ANOMALOUS THE DEVELOPING PATTERN IS EXPECTED TO BE...LATEST
WPC EXTENDED DISCUSSIONS NOW SPEAKING OF POSSIBLE ALL-TIME RECORD
HIGHS ACROSS PORTIONS OF THE DESERT SOUTHWEST. MEANWHILE FOR AREAS
CLOSER TO US...PWAT ANOMALY GRAPHICS ARRIVING THIS AFTERNOON
SHOWING STRONG TROPICAL MOISTURE CONNECTIONS TO THE SOUTH
ATLANTIC/CARIBBEAN...WITH AN ADDITIONAL COMPONENT EXPECTED TO
ARRIVE FROM THE EAST-CENTRAL PACIFIC. THE CONVERGENCE OF BOTH LOW
/MID-LEVEL AIR STREAMS WILL FUNNEL ITS WAY NORTH WITH TIME
RESULTING IN WIDESPREAD RAIN/POTENTIALLY HEAVY RAIN DEVELOPMENT. A
LITTLE TOO EARLY TO DIVE INTO EXACT DETAILS THIS FAR OUT BUT
CONFIDENCE CONTINUES TO INCREASE THAT FLOODING RAINS ARE POSSIBLE
SOMEWHERE ALONG THE ATLANTIC SEABOARD BEGINNING THIS WEEKEND AND
LASTING THROUGH AT LEAST MIDWEEK. IN ANY EVENT...HAVE CONTINUED
LIKELY POPS THROUGH THE PERIOD AND WILL CONTINUE TO ADVERTISE
HEAVY RAIN POTENTIAL IN THE HWO PRODUCT.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
200 AM EDT UPDATE...
A COMPLICATED FORECAST IS EXPECTED TONIGHT. LIGHT TO MODERATE
SHOWERS WITH EMBEDDED THUNDERSTORMS ARE MOVING ACROSS CENTRAL NY
AND N PA EARLY THIS MORNING. VFR AND MVFR CONDITIONS ARE ATTENDANT
WITH THESE SHOWERS AS THEY MOVE EAST AND NORTH. ISOLATED IFR CONDITIONS
WILL OCCUR THROUGHOUT THE OVERNIGHT HOURS AND CONFIDENCE IS LOW
WITH THE TIMING OF THIS. AS THIS SYSTEM PUSHES OUT OF THE REGION
EARLY FRIDAY MORNING FOG IS EXPECTED TO DEVELOP AND VIS IS
EXPECTED TO FALL BELOW ALTERNATE MINIMUMS. BY 15Z FOG IS EXPECTED
TO LIFT AND A BRIEF PERIOD OF VFR IS EXPECTED FRIDAY AFTERNOON.
ANOTHER ROUND OF SHOWERS ARE EXPECTED TO PUSH THROUGH THE AREA
FRIDAY BY MID AFTERNOON. CONFIDENCE IS NOT HIGH WHEN THE NEXT
ROUND OF SHOWERS WILL DIMINISH. THUNDERSTORMS WILL BE POSSIBLE IN THE
MIX WITH THESE SHOWERS. WHEN THIS ACTIVITY ENDS FRIDAY NIGHT...FOG
WILL BE LIKELY.
OUTLOOK...SAT THROUGH TUE...
SAT THROUGH TUE... OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH
SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY
COME BY MON/MON NGT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ038>040-043-
044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...CMG
NEAR TERM...CMG/PVN/RRM
SHORT TERM...CMG
LONG TERM...CMG/KAH/MLJ
AVIATION...KAHHazardous weather outlook, Jun 27, 9:31 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 931 PM EDT THU JUN 27 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290145- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 931 PM EDT THU JUN 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE WILL BE A HEIGHTENED FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAINFALL SPOTTERS ARE ENCOURAGED TO FORWARD ALL REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. PN
In the hours before
Local storm report, Jun 28, 1:02 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD SHERBURNE 42.68N 75.50W
06/28/2013 CHENANGO NY EMERGENCY MNGR
EVACUATION UNDERWAY FOR SOUTH END OF SHERBURNE. STATE
HIGHWAYS 12 AND 80 ARE CLOSED DUE TO FLOODING.
&&
BLLLocal storm report, Jun 28, 1:22 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
122 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 1 SW NANTICOKE 41.19N 76.01W
06/27/2013 LUZERNE PA FIRE DEPT/RESCUE
SWIFT WATER RESCUES IN NEWPORT CENTER
0832 PM HEAVY RAIN DALLAS 41.33N 75.97W
06/27/2013 M1.33 INCH LUZERNE PA TRAINED SPOTTER
FELL IN ONE HOUR
0842 PM HEAVY RAIN SUGAR NOTCH 41.19N 75.93W
06/27/2013 M3.40 INCH LUZERNE PA TWITTER
MATCHES WELL WITH DUAL POL ESTIMATE.
0851 PM HEAVY RAIN FORTY FORT 41.29N 75.87W
06/27/2013 M0.55 INCH LUZERNE PA TRAINED SPOTTER
FELL IN TEN MINUTES
0916 PM HEAVY RAIN HARVEYS LAKE 41.36N 76.03W
06/27/2013 M1.50 INCH LUZERNE PA TRAINED SPOTTER
FELL IN ONE AND A HALF HOURS
0928 PM FLASH FLOOD KINGSTON 41.26N 75.89W
06/27/2013 LUZERNE PA PUBLIC
WATER UP TO BETWEEN THE BUMPER AND TAIL LIGHTS OF CARS.
CARS STUCK IN WATER.
0945 PM HEAVY RAIN TOWANDA 41.77N 76.45W
06/27/2013 M1.00 INCH BRADFORD PA CO-OP OBSERVER
FELL IN 20 MINUTES
0952 PM FLOOD BINGHAMTON 42.10N 75.91W
06/27/2013 BROOME NY PUBLIC
MUDSLIDE ON PROSPECT STREET
1002 PM HEAVY RAIN FORTY FORT 41.29N 75.87W
06/27/2013 M2.96 INCH LUZERNE PA PUBLIC
FELL IN A LITTLE OVER TWO AND A HALF HOURS
1104 PM FLASH FLOOD NANTICOKE 41.20N 76.00W
06/27/2013 LUZERNE PA EMERGENCY MNGR
ROOF AND WATER DAMAGE TO TWO ROOMS AT MERCY SPECIAL
CARE HOSPITAL
1105 PM FLASH FLOOD SCRANTON 41.40N 75.67W
06/27/2013 LACKAWANNA PA PUBLIC
GREEN RIDGE STREET AND ELECTRIC STREET CLOSED
1109 PM FLASH FLOOD COLUMBUS 42.68N 75.37W
06/27/2013 CHENANGO NY EMERGENCY MNGR
MULTIPLE ROAD CLOSURES AND WASHOUTS ACROSS THE AREA.
ALSO...MULTIPLE ROAD CLOSURES AND WASHOUTS IN THE TOWN
OF SHERBURNE. STATE HIGHWAY 80 EAST OF SHERBURNE IS
CLOSED DUE TO FLOODING.
1117 PM HEAVY RAIN STERLING 41.33N 75.40W
06/27/2013 M2.66 INCH WAYNE PA PUBLIC
FELL IN THE PAST TWO HOURS
1125 PM FLASH FLOOD DALLAS 41.33N 75.97W
06/27/2013 LUZERNE PA PUBLIC
4 TO 5 FEET OF WATER ON REESE STREET
1150 PM FLASH FLOOD SHERBURNE 42.68N 75.50W
06/27/2013 CHENANGO NY EMERGENCY MNGR
NUMEROUS ROADS IN SHERBURNE UNDERWATER AND WASHED OUT
1155 PM HEAVY RAIN STERLING 41.33N 75.40W
06/27/2013 M2.66 INCH WAYNE PA TRAINED SPOTTER
2 HOUR TOTAL. COCORAHS.
1229 AM HEAVY RAIN JESSUP 41.46N 75.55W
06/28/2013 M2.66 INCH LACKAWANNA PA TRAINED SPOTTER
COCORAHS. NUMEROUS BASEMENTS AND ROADWAYS FLOODED.
1237 AM FLOOD WAYMART 41.59N 75.41W
06/28/2013 WAYNE PA PUBLIC
REPORT OF FLOODING ON CARBONDALE ROAD IN WAYMART
1250 AM FLASH FLOOD SHERBURNE 42.68N 75.50W
06/28/2013 CHENANGO NY EMERGENCY MNGR
EVACUATION UNDERWAY FOR SOUTH END OF SHERBURNE. STATE
HIGHWAYS 12 AND 80 ARE CLOSED DUE TO FLOODING.
0113 AM FLASH FLOOD WAYMART 41.59N 75.41W
06/28/2013 WAYNE PA 911 CALL CENTER
MULTIPLE ROAD CLOSURES DUE TO WATER OVER ROADS AND/OR
ROCKS ON THE ROADS.
0113 AM FLASH FLOOD PLEASANT MOUNT 41.73N 75.42W
06/28/2013 WAYNE PA 911 CALL CENTER
MULTIPLE ROAD CLOSURES DUE TO WATER OVER ROADS AND/OR
ROCKS ON THE ROADS.
&&
MDPLocal storm report, Jun 28, 1:51 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
151 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 4 S PLEASANT MOUNT 41.68N 75.42W
06/28/2013 WAYNE PA PUBLIC
ARNES ROAD BRIDGE WASHED OUT. ONE CREEK OUT OF BANK...
THE OTHER NEARLY SO.
&&
MDPLocal storm report, Jun 28, 1:56 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN EDWARDSVILLE 41.26N 75.91W
06/28/2013 M3.44 INCH LUZERNE PA TRAINED SPOTTER
EVENT TOTAL. MOST OF IT FELL 7 TO 10 PM.
&&
MDPLocal storm report, Jun 28, 2:05 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HEAVY RAIN OXFORD 42.44N 75.60W
06/27/2013 M1.09 INCH CHENANGO NY TRAINED SPOTTER
TOTAL FROM ROUGHLY 6 HR PERIOD
&&
MDPLocal storm report, Jun 28, 2:19 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD PORT CRANE 42.17N 75.83W
06/28/2013 BROOME NY 911 CALL CENTER
CREEK OUT OF ITS BANKS WITH FLOODING ON ALBANY AND
CANAL STREET IN PORT CRANE. ALSO PORTIONS OF 7B HAVE
BEEN WASHED OUT.
&&
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:05 PM EDT | Areal Flood Advisory | BGM | Broome | 4 hr |
| Jun 27, 9:17 PM EDT | Areal Flood Advisory | BGM | Chenango, Delaware, Otsego | 3 hr |
| Jun 27, 9:26 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jun 27, 9:40 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 4 hr |
| Jun 27, 9:55 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Jun 27, 9:58 PM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 27, 10:25 PM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 6 hr |
| Jun 27, 10:49 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 4 hr |
| Jun 27, 11:55 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 4 hr |
| Jun 28, 1:40 AM EDT | River Flood Warning | BGM | Chenango | 33 hr |
| Jun 28, 2:06 AM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 6 hr |
| Jun 28, 3:31 AM EDT | Flash Flood Warning | BGM | Oneida | 9 hr |
| Jun 28, 4:29 AM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 3 hr |
| Jun 28, 5:16 AM EDT | Areal Flood Warning | BGM | Chenango | 6 hr |
| Jun 28, 5:36 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 28, 7:23 AM EDT | Flash Flood Warning | BGM | Chenango | 5 hr |
| Jun 28, 8:17 AM EDT | River Flood Warning | BGM | Madison, Oneida | 23 hr |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Chenango | 6 hr |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Broome | 5 days |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Broome, Tioga | 13 hr |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Tioga | 13 hr |
| Jun 28, 12:28 PM EDT | Areal Flood Warning | BGM | Oneida | 6 hr |
| Jun 28, 12:33 PM EDT | Areal Flood Warning | BGM | Oneida | 6 hr |
| Jun 28, 1:59 PM EDT | Areal Flood Warning | BGM | Chenango | 6 hr |
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 66 min |
| Jun 28, 3:59 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 61 min |
| Jun 28, 4:10 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 65 min |
| Jun 28, 5:19 PM EDT | Areal Flood Advisory | BGM | Broome | 6 hr |
| Jun 28, 5:40 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware | 6 hr |
| Jun 28, 6:28 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Jun 28, 7:20 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.